New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Is it FMS?Is it Lyme disease?Cymbalta weight gain
3 Replies
PEANUT - July 31

Hi.I was dianosed 2 weeks ago with FMS but am now being tested for Lyme disease as my internal medicine doctor/rheumatologist brought it up first then my daughter sent me a link to the site.I am soooo confused as the two have many of the same symptoms.I had blood work done but from what I am seeing many times that comes back negative.My concern is I have been on Cymbalta for 2 weeks now to treat FMS but don't know that I should be taking it now that Lyme disease is a possibility.I've also read up a lot on Cymbalta and weight gain as a side effect.I have gained a little over 1 pound in a the 2 weeks but had no appetite and barely ate anything through that course of time.I've been walking and riding my bike when I feel up to it so I find it strange that I did not lose weight.I know this sounds like so little but I lost 60 pounds back in 2002 and surely don't like the sound of possibly putting any weight on.I am really scared and confused right now.I am not scheduled for my follow up for another 6 weeks.I just don't know what to do.Do I continue on 60mg of Cymbalta until I see him?Problem is I went and filled the whole prescription which cost over $200 for 7 weeks and we have NO coverage which is obviously a problem in itself.I was just so tired of seeing so many specialists that when the doc told me to get on Cymbalta I was desperate and sooo hopeful that it would be helpful.My major problem is not the pain factor (although I do have pain but have been able to manage it through exercise and mostly good eating habits) but respiratory and digestive problems.And also it seemed that no matter how much sleep I get, I still feel major fatigue.He told me this would make me sleepy and to get off the Clonazepam and Trazodone that I have taken for years.Well 4 nights later on the Cymbalta, I slept maybe 8 hours total so I went back on my other meds.I don't know if I should have done this but I have been getting a good night's sleep since then.Anyway I realize I have been long winded but sometimes it helps to talk about it and it's good to know that there is finally someone out there who will listen and understands what I am going through.

 

kvc33 - July 31

I would not suggest going on another medication while you are in withdrawal from the first two. There definately is a withdrawal process that takes place whether or not you are aware of it. These medications affect the brain and I think it was irresponsible for your doctor to tell you stop two medications and go on another one at the same time. You won't even know if symptoms you are having are from the new drug or if they are withdrawal symptoms! I would also suggest that you don't go and get a prescription filled before researching all of the side affects and carefully thinking about whether or not you want to take a particular medication. Weight gain is a common side affect of antidepressants. Treatment with antidepressants is long term so if you struggle to pay for less than two months worth how can you continue? If you have digestive problems you probably have food allergies that you are not aware of. See a naturopathic doctor who can help you manage your FMS with diet, supplements and natural methods. I believe that most of us are suffering from adrenal exhaustion. If you look that up you will see that our symptoms fit that profile very well, at least they do for me. Yes, Lyme disease is a possibility and it is very 'popular' right now.

 

January - July 31

WHY did you start the Cymbalta? For what? You say your pain is nor a major issue. Are you so depressed that you need medication? Cymbalta will make you REALLY fatigued.

If you can control your pain with ibuprofen, if you can go to sleep with Unisom or something over the counter, I would not take Cymbalta. You can search our past conversations by typing "Cymbalta" in the blue search box at the top right. Just type it in and hit the search button - read what others have to say here. And go to other forums.

When you research a drug DO NOT go to the drug's website! They are trying to sell you drugs and are not going to put down everything. Go to the forums. Google Cymbalta side effects. Read this website: cymbaltawithdrawal (put in the w's and the com). Go to peoplespharmacy and read the many, many posts there.

I'm not saying take it away from the people who need it, but this drug only works for SOME people. It has very bad side effects in MOST of the people (who are posting online).

Right now, this drug is a HUGE moneymaker for the drug company, and it is being heavily marketed for minor aches and pains on TV. If you knew what it could do to your body - and how hard it is to get off it - you would not go near it unless you had no other choice. I speak from experience.

 

lucky13 - August 1

One thing you need to do when you go to the Dr (any Dr since you don't have health coverage right now) is have a list a affordable drugs for your Dr to choose from. If you live in the US, walmart along with some major pharmacy chains have a list of $4/$10 generics print it and keep it with you.
I am taking Celexa (the generic) for my FMS and I can tell a difference, and it cost me $4 a mth of generic.
Also talk to your Dr about the cost of the Drugs they suggest, most should be understanding enough to find an affordable option for you, also my local walgreens has actually called our Drs for us to get more affordable options when we were perscribed something expensive and the pharmasist knew there may be a cheaper option.

Good luck

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question